advertisement
Question
Posted by: Kyle | 2008/01/08

Tanning pills

Hey i recently heard about these tanning pills you can buy at local pharmacies,sounds great because i work in a hotel and have VERY little time to sit in the sun and absorb some Durban sun rays.Are there really bad side affects to these pills?i have average skin that tans easily (about a week),and also is it true is can make you look orange or yellow?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Kyle
They contain canthaxantines, and can make your yellow/orange if you take too much. It is NOT APPROVED by the FDA as too high dosages causes pigment to concentrate in the retina of your eyes (canthaxanthine retinopathy), can cause liver disease and bone marrow suppression. The dosage on the bottle of the tanning tablets are usually too high for safe use. However, if you use lower dosages (<0.5mg per kg per day) it may be relatively safe to use. It may just take a while to show the change in skincolour.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Ali | 2015/05/27

Hey, what shops in Durban can I buy these tanning pills from? Thanks :D

Reply to Ali
Posted by: Kyle | 2008/01/09

You think you could please provide me with the name of the nivea tan lotion? :D thanks a bunch

Reply to Kyle
Posted by: Karen | 2008/01/08

If what the doc says is fact then if I were you I would forget about them totally. Nothing wrong with being a bit paler, or buy those tanning body creams, nivea has a very nice one and after your shower you put some on and walla you get a nice natural looking tan. It worked on me in the first application, the next morning I could see a light tan.

Reply to Karen

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement